Meperidine-induced serotonin syndrome in a susceptible patient

Br J Anaesth. 2009 Sep;103(3):369-70. doi: 10.1093/bja/aep167. Epub 2009 Jun 25.

Abstract

We present a patient with a history of clomipramine-induced serotonin syndrome 5 yr prior who developed serotonin syndrome after a single dose of meperidine. This report heightens appreciation of population at risk and also recognition of potential toxicity in meperidine.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Analgesics, Opioid / adverse effects*
  • Analgesics, Opioid / therapeutic use
  • Clomipramine / adverse effects
  • Humans
  • Male
  • Meperidine / adverse effects*
  • Meperidine / therapeutic use
  • Pain, Postoperative / drug therapy
  • Serotonin Syndrome / chemically induced*
  • Serotonin Uptake Inhibitors / adverse effects

Substances

  • Analgesics, Opioid
  • Serotonin Uptake Inhibitors
  • Meperidine
  • Clomipramine